Alert archive / North Carolina / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Raleigh, NC

February 9, 200831 counties in North Carolina

NWS Raleigh, NC issued this red flag warning at Feb 9, 2008, 3:02 PM EST for 31 counties in North Carolina. It took effect at Feb 10, 2008, 9:00 AM EST. It was in force for 12 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 9, 2008, 3:02 PM EST (20:02 UTC)
In effect from
Feb 10, 2008, 9:00 AM EST
Expired
Feb 10, 2008, 9:00 PM EST
In force
12 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 10, 1:55 PM ESTNON-TSTM WND DMGHigh Point, NCMEASURED 55 MPH WIND GUST AND SHINGLES BLOWN OFF A HOUSE IN HIGH POINT.
Feb 10, 3:55 PM ESTNON-TSTM WND DMGRoxboro, NCNUMEROUS TREES AND POWER LINES REPORTED DOWN THROUGHOUT THE COUNTY.
Feb 10, 4:33 PM ESTNON-TSTM WND DMGMebane, NCPUBLIC REPORTED DAMAGE TO A ROOF OF A HOUSE IN MEBANE AND 52 MPH MEASURED WIND GUST.
Feb 10, 5:15 PM ESTNON-TSTM WND DMG4 E Lexington, NC18 INCH PINE TREE UPROOTED ALONG THE SIDE OF US HIGHWAY 64 EAST OF LEXINGTON
Feb 10, 5:30 PM ESTNON-TSTM WND DMGAsheboro, NCREPORTS OF DOWNED TREES AND POWER LINES ACROSS RANDOLPH COUNTY. ALSO REPORTS OF NUMEROUS BRUSH FIRES WITH EVERY COUNTY FIRE UNIT MOBILIZED THIS AFTERNOON.
Feb 10, 6:07 PM ESTNON-TSTM WND DMGWinston-Salem, NCBOTH EAST AND WESTBOUND LANES OF INTERSTATE 40 ONE MILE EAST OF EXIT 196 ARE CLOSED DUE TO DOWNED POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KRAH 092002
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EST SAT FEB 9 2008

...RED FLAG CONDITIONS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA
SUNDAY...

.WINDS WILL INCREASE SUNDAY ALONG AND AHEAD OF A COLD FRONT THAT
WILL SWEEP THROUGH CENTRAL NORTH CAROLINA. WIND GUSTS COULD REACH
UP TO 40 MPH. AS THE DRY AIR FILTERS INTO THE AREA DURING THE
DAY... RELATIVE HUMIDITIES WILL DIMINISH TO 15 PERCENT OR LESS BY
THE LATE AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
SUNDAY.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-100900-
/O.UPG.KRAH.FW.A.0001.080210T1400Z-080211T0200Z/
/O.NEW.KRAH.FW.W.0002.080210T1400Z-080211T0200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
302 PM EST SAT FEB 9 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WEST WINDS OF 25 MPH...WITH GUSTS UP TO 40 MPH...ARE
EXPECTED BY LATE MORNING SUNDAY...CONTINUING SUNDAY AFTERNOON
BEFORE GRADUALLY DIMINISHING SUNDAY EVENING. RELATIVE HUMIDITIES
ARE EXPECTED TO DIMINISH TO 15 PERCENT OR LESS LATE IN THE
AFTERNOON. ALONG WITH THE LACK OF RAIN ALLOWING FOR DRY TREE AND
LEAF LITTER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED.
AFTER COORDINATION WITH THE NORTH CAROLINA FOREST SERVICE...
ALTHOUGH NO FORMAL BURN BAN EXISTS...PERSONS ACROSS CENTRAL NORTH
CAROLINA ARE ADVISED TO CANCEL OR POSTPONE ANY BURNING OR DOING
ANYTHING THAT MAY RESULT IN A RAPIDLY SPREADING WILDFIRE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS82 KRAH 100852
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
352 AM EST SUN FEB 10 2008

...RED FLAG CONDITIONS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA
TODAY...

.WEST WINDS WILL INCREASE TODAY ALONG AND AHEAD OF A COLD FRONT
THAT WILL SWEEP THROUGH CENTRAL NORTH CAROLINA. WIND GUSTS COULD
REACH UP TO 40 MPH. AS THE DRY AIR FILTERS INTO THE AREA DURING
THE DAY... RELATIVE HUMIDITIES WILL DIMINISH TO 15 PERCENT OR LESS
BY THE LATE AFTERNOON. THIS WILL DANGEROUS FIRE WEATHER CONDITIONS.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-110200-
/O.CON.KRAH.FW.W.0002.080210T1400Z-080211T0200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
352 AM EST SUN FEB 10 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM EST THIS EVENING...

WEST WINDS OF 25 MPH...WITH GUSTS UP TO 40 MPH...ARE EXPECTED BY
LATE MORNING AND WILL PERSIST THROUGH THE AFTERNOON...THEN 
SLOWLY DIMINISH THIS EVENING. RELATIVE HUMIDITY VALUES ARE
EXPECTED TO DIMINISH TO 15 PERCENT OR LESS THIS AFTERNOON. THESE
PARAMETERS ALONG WITH EXTREMELY DRY DEAD TREE AND LEAF LITTER
WILL CREATE DANGEROUS WILDFIRE CONDITIONS. 

PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ADVISED NOT TO CONDUCT
ANY OUTDOOR BURNING TODAY. IF YOU SPOT A GRASS OR BRUSH FIRE IN
YOUR AREA...CALL THE FIRE DEPARTMENT IMMEDIATELY AS CONDITIONS
TODAY WILL CAUSE ANY FIRES THAT GET STARTED TO BURN OUT OF
CONTROL QUICKLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS82 KRAH 110206
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
906 PM EST SUN FEB 10 2008

...RED FLAG WARNING HAS EXPIRED...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-110315-
/O.EXP.KRAH.FW.W.0002.000000T0000Z-080211T0200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
906 PM EST SUN FEB 10 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED TO BELOW RED FLAG CRITERIA... THEREFORE THE
WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER... WIND GUSTS OF 20
MPH ARE POSSIBLE THROUGH MIDNIGHT. AS A STRONG COLD FRONT PUSHES
EAST OF THE AREA... DEWPOINTS WILL RAPIDLY DROP OVERNIGHT...
RESULTING IN VERY LITTLE MOISTURE RECOVERY. RELATIVE HUMIDITY
VALUES WILL LIKELY STAY BELOW 30 PERCENT FOR THE REST OF THE
NIGHT.

$$

JFB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Feb 9, 1:33 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Feb 9, 1:33 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
133 PM EST SAT FEB 9 2008

.SYNOPSIS...A DRY COLD FRONT WILL SWEEP ACROSS THE REGION
TODAY...FOLLOWED BY ANOTHER COLD FRONT SUNDAY...WITH MUCH DRIER AND
WINDY WEATHER.  BEHIND THE SECOND COLD FRONT...TEMPERATURES WILL BE
NOTICEABLY COOLER FOR THE START OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1015 AM SATURDAY...
THE MORNING FOG THAT DEVELOPED IN THE RESIDUAL SURFACE RIDGE AXIS
AND ASSOCIATED CALM WINDS OVER THE COASTAL PLAIN HAS MIXED OUT
THIS MORNING. A WEAK COLD FRONT OVER THE TN VALLEY THIS MORNING
WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA LATE THIS AFTERNOON
AND THIS EVENING. AHEAD OF THE FRONT... A DEEP... WELL MIXED
BOUNDARY LAYER TO BETWEEN 6 AND 8 THOUSAND FT WILL RESULT IN THE
MIXING OF A PORTION OF THE HIGHER WINDS (30-35 KTS) AT THE TOP OF
THE MIXED LAYER TO THE SURFACE. THUS... EXPECT SW WINDS TO GUST TO
AROUND 20 MPH OR SO THIS AFTERNOON. DRY ADIABATIC TEMPERATURE
TECHNIQUE MIXING FORECAST AFTERNOON H85 TEMPS OF 3 TO 6 DEGREES
CELSIUS FROM NW TO SE ACROSS THE FORECAST AREA... SUGGESTS HIGHS
FROM AROUND 61 NW TO 69 SE. THOUGH THE RANGE IS ESSENTIALLY THE
SAME AS THE PREVIOUS FORECAST... HAVE RAISED TEMPS WITHIN THE
RANGE ABOUT A DEGREE IN MOST SPOTS... WHICH IS IN LINE WITH
CONSENSUS MOS GUIDANCE. THE SHORTWAVE TROUGH ALOFT OVER OK AND TX
THIS MORNING WILL SHEAR EASTWARD AND MAY RESULT IN A FEW
DEFORMATION CIRRUS SPREADING INTO THE CAROLINAS VERY LATE THIS
AFTERNOON... AS THE KOUN SOUNDING SHOWED A BIT OF A SATURATED
LAYER AROUND 400 MB ASSOCIATED WITH THE WAVE THIS MORNING.
OTHERWISE... MODEL SOUNDINGS SHOW THE POTENTIAL FOR A FEW LOW
BASED ALTOCUMULUS AT THE TOP OF THE MIXED LAYER... BUT SKIES
OVERALL SHOULD BE SUNNY TO MOSTLY SUNNY.

WILL COORDINATE WITH THE NC FOREST SERVICE EARLY THIS AFTERNOON TO
DISCUSS THE POTENTIAL UPGRADE TO A RED FLAG WARNING FOR SUNDAY.
MORE ON THIS LATER... WITH THE AFTERNOON PACKAGE.   -MWS

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
AS OF 300 AM SATURDAY...
OUTSIDE OF A FEW CLOUDS THIS EVENING MAINLY EAST...WHERE BOTH THE
NAM AND THE GFS BUFR SOUNDINGS SHOW A SMALL AREA OF MOISTURE
BETWEEN 700 AND 800MB...MAINLY CLEAR CONDITIONS SHOULD
PREVAIL...BUT WINDS WILL ONLY GRADUALLY SUBSIDE TONIGHT AND THERE
ACTUALLY SHOULD BE SOME NOTICEABLE EVENING GUSTS AT TIMES IN
STRONGER SUBSIDENCE BEHIND THE UPPER TROUGH. OVERNIGHT LOWS SHOULD
BE IN THE 30S.

MAIN CONCERN FOR SUNDAY IS THE WINDY WEATHER AND
FIRE WEATHER CONCERNS WITH THE APPROACH AND PASSAGE OF A SECOND
COLD FRONT. A STRONG UPPER-LEVEL JET...150KT...IS NORTH OF CENTRAL
NORTH CAROLINA SUNDAY...AS A DEEP 500MB LOW MOVES EAST ACROSS THE
GREAT LAKES. THE LOW HELPS DEVELOP A STRONG MID-LEVEL GRADIENT
ACROSS THE MID-ATLANTIC...AND IN A WELL-MIXED ATMOSPHERE WHERE
WINDS AT 925MB ARE EXPECTED TO BE 35-40KT AND 40-45KT AT
850MB...WINDY CONDITIONS SHOULD OCCUR PARTICULARLY LATE IN THE
MORNING AND IN THE AFTERNOON AS MIXING HEIGHTS RISE TO AT LEAST
800MB. PRECIPITABLE WATER VALUES FALL TO BELOW A QUARTER-
INCH...AND IN THE STRONG WEST-NORTHWEST 850MB FLOW...SURFACE DEW
POINTS WITH MIXING SHOULD FALL QUICKLY. LOW MOISTURE VALUES AND
GUSTY WINDS...POSSIBLY REACHING TO 40 MPH AT TIMES...RESULTS IN A
FIRE WEATHER WATCH FOR CENTRAL NORTH CAROLINA FOR SUNDAY LATE
MORNING INTO SUNDAY EVENING. WINDS WILL DIMINISH WITH SUNSET
SUNDAY...BUT SURFACE DEW POINTS WILL BE LOW AT LEAST THROUGH THE
DAY MONDAY AS HIGH PRESSURE BUILDS IN. GFS HAS SURFACE DEW POINTS
INTO NEGATIVE VALUES BY 12Z MONDAY...AND DEW POINTS THAT LOW ARE
NOT OUT OF THE QUESTION...ESPECIALLY IN NORTHERN ZONES. NOTICEABLY
COOLER HIGHS OCCUR ON MONDAY WITH 1000-850MB THICKNESSES
SUPPORTIVE OF HIGHS ONLY IN THE LOWER TO MID 40S.
WINDS...THOUGH...SHOULD BE MUCH LIGHTER UNDER THE SURFACE RIDGE
AXIS. THE RIDGE AXIS MOVES OFF TO THE EAST LATE MONDAY AND MONDAY
NIGHT...WITH A SLOW CLIMB IN OVERALL MOISTURE STARTING THEN. WITH
A FEW CLOUDS MOVING IN LATE WELL AHEAD OF A FRONT TO OUR
WEST...LOWS MONDAY NIGHT SHOULD BE WARMEST IN WESTERN ZONES
PARTICULARLY AS JUST A LITTLE BETTER SOUTHERLY FLOW WILL BE IN
PLACE THERE BETWEEN 06Z AND 12Z TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 300 AM SATURDAY...THERE IS BETTER AGREEMENT THIS MORNING
BETWEEN THE VARIOUS MODELS CONCERNING THE EVOLUTION OF THE FIRST
PACIFIC WAVE THAT WILL CROSS THE PLAINS AND MS VALLEY ON
TUESDAY...AND THEN LIFT OVER THE AREA TUESDAY NIGHT/WEDNESDAY
MORNING. HOWEVER...THE LARGE ANOMALY CENTERS LOCATED BOTH
UPSTREAM AND DOWNSTREAM IN THE 00Z/09 GFS ENSEMBLE H5 MEAN TROUGH
INDICATE THAT A GOOD DEAL OF UNCERTAINTY CONTINUES IN REGARDS TO
THE TIMING AND LOCATION OF THE S/W TROUGH PASSAGE AND ASSOCIATED
LARGE SCALE ASCENT.

SHOULD START TO SEE MODELS COME INTO CLOSER AGREEMENT OVER THE NEXT
FEW MODEL RUNS AS PACIFIC WAVE PUSHES CLOSER TO NW COAST...AWAY FROM
SPARSE DATA REGION. UNTIL THAT TIME...WILL KEEP CHANCE POPS
BEGINNING TUESDAY NIGHT THROUGH WEDNESDAY EVENING. REMAINDER OF THE
FORECAST WILL BE KEPT DRY...AS SECOND PACIFIC WAVE AMPLIFIES OVER
THE DESERT SOUTHWEST.

WAA AHEAD OF THE EASTWARD ADVANCING S/W TROUGH SHOULD RESULT IN
MODERATING TEMPERATURES TO ABOVE NORMAL TEMPERATURES TUESDAY AND
WEDNESDAY. HIGHS IN THE MIDDLE TO UPPER 50S NW TO LOWER MIDDLE 60S
SE. LOWS 40 TO 45.  PARENT HIGH BUILDING OVER THE AREA FROM THE GULF
COAST STATES WILL BRING NO NOTICEABLE AIRMASS CHANGE WITH RISING
HEIGHTS ALOFT.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 135 PM SATURDAY...
SURFACE WINDS SUSTAINED TEN TO FIFTEEN MPH WITH GUSTS TO 25 MPH
AND THIS WILL PERSIST TO DARK. A STEADY WEST SOUTHWEST WIND NEAR
10 MPH TONIGHT BEFORE WINDS INCREASE TO 15 TO 25 MPH WITH GUSTS
TO NEAR 40 MPH LATE MORNING INTO AFTERNOON SUNDAY. MIXING TONIGHT
IS EXPECTED TO PREVENT LOW STRATUS DEVELOPMENT.

A COLD FRONT WILL APPROACH THE AREA TUESDAY NIGHT. MVFR CONDITIONS
WITH WIDESPREAD RAIN SHOWERS ARE POSSIBLE TUESDAY NIGHT AND INTO
WEDNESDAY THE FRONTAL PASSAGE.

&&

.FIRE WEATHER...
AS OF 135 PM...
RED FLAG WARNING WILL BE IN EFFECT FROM 9 AM SUNDAY THROUGH 9 PM
SUNDAY. GUSTY WINDS...POSSIBLY AS HIGH AS 40 MPH...COMBINED WITH
DIMINISHING MOISTURE VALUES IN THE AIR AND THE LITTLE RAIN OF
LATE... SUPPORT THE POTENTIAL FOR HAZARDOUS FIRE WEATHER
CONDITIONS SUNDAY. RELATIVE HUMIDITIES TO FALL BELOW 25 PERCENT BY
EARLY AFTERNOON.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FOR ALL OF CENTRAL NORTH CAROLINA ON SUNDAY 9 AM
TO 9 PM.

&&
Hazardous weather outlook, Feb 9, 2:59 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EST SAT FEB 9 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-101300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
259 PM EST SAT FEB 9 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

DRY CONDITIONS WILL CONTINUE THROUGH MONDAY. EVEN THOUGH WINDS
WILL BE MUCH LIGHTER MONDAY THAN ON SUNDAY...HIGH CAUTION SHOULD
BE USED MONDAY IF ANY BURNING ACTIVITIES ARE PLANNED.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 5:15 AM ESTFire Weather WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more10 hr

Nearby

Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.